Alert archive / North Carolina / Gale Watches in 2012

Gale Watch 4, NWS Newport/Morehead City, NC

April 5, 2012

NWS Newport/Morehead City, NC issued this gale watch at Apr 5, 2012, 4:56 AM EDT. It took effect at Apr 6, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 4:56 AM EDT (08:56 UTC)
In effect from
Apr 6, 2012, 8:00 AM EDT
Expired
Apr 5, 2012, 3:35 PM EDT
In force
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WHUS72 KMHX 050856
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 AM EDT THU APR 5 2012

...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY...

.A COLD FRONT WILL PUSH SOUTH THROUGH THE WATERS EARLY THIS
MORNING...THEN STALL SOUTH OF THE REGION ON TODAY. AN AREA OF
LOW PRESSURE WILL DEVELOP ACROSS SOUTH CAROLINA AND PUSH EAST
TOWARDS THE NC WATERS ON FRIDAY. WINDS AND SEAS WILL RAMP UP AS
THE LOW DEVELOPS...PUSHES OFF THE SC/NC COAST...AND INTENSIFIES
ACROSS THE WESTERN ATLANTIC FRIDAY NIGHT. SEAS WILL LINGER AT OR
ABOVE 6 FEET FOR THE CENTRAL AND NORTHERN WATERS THROUGH SATURDAY
EVENING.

AMZ152-154-051700-
/O.EXT.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
456 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT.

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO
  35 KNOTS WITH GUSTS UP TO 40 KNOTS FRIDAY THROUGH FRIDAY
  EVENING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ156-158-051700-
/O.EXT.KMHX.SC.Y.0031.120405T1000Z-120406T1200Z/
/O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
456 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT.

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO
  35 KNOTS FRIDAY THROUGH FRIDAY EVENING.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ135-051700-
/O.EXT.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
PAMLICO SOUND-
456 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT.

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO
  35 KNOTS FRIDAY AND FRIDAY NIGHT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ150-051700-
/O.EXT.KMHX.SC.Y.0031.000000T0000Z-120408T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
456 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
NIGHT...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 20 TO
  30 KNOTS FRIDAY THROUGH FRIDAY NIGHT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-051600-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-120405T1600Z/
ALBEMARLE SOUND-
456 AM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
226 
WHUS72 KMHX 051935
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT THU APR 5 2012

...HAZARDOUS BOATING CONDITIONS FRIDAY AND FRIDAY NIGHT...

.LOW PRESSURE WILL PASS JUST TO THE SOUTH OF THE AREA TONIGHT AND
OFF THE SOUTHEAST COAST ON FRIDAY. A TIGHT NORTHEAST TO SOUTHWEST
PRESSURE GRADIENT WILL DEVELOP WITH WINDS AND SEAS INCREASING
RAPIDLY TONIGHT AND CONTINUING THROUGH THE DAY FRIDAY. AS HIGH
PRESSURE BEGINS TO BUILD IN FROM THE NORTH FRIDAY NIGHT...WINDS
AND SEAS WILL SUBSIDE. 

AMZ152-154-061000-
/O.CON.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.UPG.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
/O.NEW.KMHX.GL.W.0007.120406T1200Z-120407T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
335 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT FRIDAY AND
  FRIDAY EVENING.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-061000-
/O.CON.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.UPG.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
/O.NEW.KMHX.GL.W.0007.120406T1200Z-120407T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
335 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT FRIDAY AND
  FRIDAY EVENING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-061000-
/O.CON.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.UPG.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/
/O.NEW.KMHX.GL.W.0007.120406T1200Z-120407T0600Z/
PAMLICO SOUND-
335 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 40 KT FRIDAY AND
  FRIDAY EVENING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-061000-
/O.EXT.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/
/O.NEW.KMHX.GL.W.0007.120406T1200Z-120407T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
335 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY.

* WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY AND
  FRIDAY EVENING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-061000-
/O.NEW.KMHX.SC.Y.0033.120406T1200Z-120407T0600Z/
ALBEMARLE SOUND-
335 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO
2 AM EDT SATURDAY.

* WINDS...NORTH 20 TO 25 KT EARLY FRIDAY...INCREASING TO 25 TO 30 KT
  AND CONTINUING INTO FRIDAY EVENING.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Apr 5, 3:34 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 5, 3:34 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 AM EDT THU APR 5 2012

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH THE AREA EARLY THIS
MORNING...THEN STALL JUST SOUTH OF THE AREA TODAY. HIGH PRESSURE
WILL EXTEND OVER THE AREA FROM THE NORTH THURSDAY NIGHT THROUGH
THE WEEKEND...WITH LOW PRESSURE PASSING SOUTH OF THE AREA THURSDAY
NIGHT INTO FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 230 AM THU...SHOWERS AND TSTMS ASSOC WITH A WEAK MID LEVEL
TROUGH CONTINUE TO MOVE ACROSS THE COASTAL PLAIN EARLY THIS
MORNING BUT ARE GRADUALLY WEAKENING AS THEY SLOWLY MOVE EWD. COULD
STILL SEE LOCALIZED HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES AS
THEY PROGRESS TOWARD THE COAST THROUGH 10Z BUT NOT EXPECTING THEM
TO BECOME SEVERE WITH LIMITED INSTABILITY ACROSS THE REGION. THE
COLD FRONT IS POSITIONED ACROSS SE VA AND WILL PUSH S ACROSS THE
REGION EARLY THIS MORNING MODELS HAVE THE FRONT S OF THE CWA BY
12-13Z WITH NELY FLOW DEVELOPING BRINGING A MUCH MORE STABLE
AIRMASS IN PLACE TODAY. HAVE KEPT SLT CHC TO CHC POPS TODAY AS THE
COLUMN REMAINS FAIRLY MOIST BELOW H5 AND MODELS INDICATING PERIODS
OF WEAK ISENTROPIC LIFT HOWEVER QPF AMOUNTS WILL BE LIGHT. CAA AND
CLOUD COVER WILL LIMIT HEATING TODAY AND EXPECT HIGHS MAINLY IN
THE U50S/L60S NE TO M/U60S SW TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 230 AM THU...AN UPPER LEVEL CUT-OFF LOW CURRENTLY MOVING
INTO ARKANSAS WILL PUSH TOWARD THE REGION TODAY AND WILL START TO
BE ABSORBED INTO A ROBUST UPPER LEVEL SHORTWAVE TROUGH MOVING S
ACROSS THE GREAT LAKES AND MID ATLANTIC STATES. UPPER LEVEL
DIFLUENCE WILL INCREASE AHEAD OF THIS FEATURE TONIGHT WHILE AN
AREA OF LOW PRES DEVELOPS ALONG THE STALLED FRONT ACROSS SC.
ISENTROPIC LIFT INCREASES THIS EVENING AND EXPECT RAIN TO SPREAD
FROM SW TO NE ACROSS THE REGION THIS EVENING AND OVERNIGHT. A
STRONG LOW LEVEL INVERSION WILL BE IN PLACE WITH HIGH PRES RIDGING
IN FROM THE N AND NOT EXPECTING ANY CONVECTION. HEAVIEST RAINFALL
WILL OCCUR ACROSS THE SRN HALF OF THE CWA...APPROACHING AN INCH
SRN COASTAL AREAS BY 12Z FRI...WITH LESSER AMOUNTS TO THE N...UP
TO A QUARTER INCH. THE LOW WILL SLIDE OFF THE SC COAST LATE
TONIGHT AND BEGIN TO DEEPEN INCREASING NELY FLOW ACROSS THE
REGION. LOWS TONIGHT EXPECTED IN THE M/U40S TO AROUND 50 ALONG THE
COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 AM THURSDAY...THE OVERALL SETUP FOR FRIDAY INTO THE
WEEKEND HAS CHANGED LITTLE AS STILL PRETTY DECENT AGREEMENT
BETWEEN THE GFS AND ECMWF. MOISTURE WILL OVERSPREAD THE SHALLOW
COOL WEDGE BEGINNING THURSDAY NIGHT WITH WIDESPREAD RAIN ACROSS
THE REGION THROUGH ABOUT MIDDAY FRIDAY. HAVE LIKELY TO CATEGORICAL
POPS IN THE FORECAST THRU LATE MORNING FRIDAY. PRECIPITATION
TAPERS OFF FROM WEST TO EAST THRU THE AFTERNOON. THE ECMWF IS
ABOUT 6 HOURS SLOWER MOVING THE 500 MB TROUGH AXIS OFFSHORE AND
TAKING THE LAST OF THE RAIN WITH IT...AS THE GFS HAS RAIN OFFSHORE
BY ABOUT 00Z SATURDAY WHILE THE ECMWF IS MORE AROUND 06Z.
REGARDLESS...WILL INDICATE PRECIPITATION ENDING BY MIDNIGHT
SATURDAY WITH RAPID DRYING AS STRONG SUBSIDENCE AND COOLER AIR
POURS INTO THE AREA. SATURDAY AND EASTER SUNDAY WILL BE MOSTLY
SUNNY. A QUICK MOVING FRONT WILL CROSS THE AREA EARLY MONDAY WITH
A SMALL POP INDICATED NEAR THE COAST AT THAT TIME. BOTH THE GFS
AND ECMWF SHOW A VERY STRONG MID-LEVEL SHORTWAVE CROSSING THE
REGION ON TUESDAY AND BOTH PRODUCE LIGHT QPF. HAVE ADDED A SLIGHT
CHANCE POP IN FOR THE TUESDAY PERIOD AS CUTOFF UPPER LOW IS
PROGGED TO MOVE BY JUST TO OUR NORTH.

FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THRU THE
ENTIRE EXTENDED PERIOD...ESPECIALLY OVERNIGHT LOWS. ANTICIPATE
HIGHS IN THE LOWER TO MIDDLE 60S FRIDAY AND SATURDAY PERHAPS
WARMING TO CLOSE TO 70 FOR SUNDAY AND MONDAY...BEFORE COOLING
AGAIN BACK INTO THE 60S FOLLOWING THE MONDAY COLD FRONT. MINIMUM
TEMPERATURES WILL BE CHILLY WITH SOME MIDDLE TO UPPER 30S LIKELY
SATURDAY AND SUNDAY MORNING. WILL HAVE TO WATCH FOR THE
POSSIBILITY OF PATCHY FROST AND WILL HIGHLIGHT IN THE HAZARDOUS
WEATHER OUTLOOK. LOWS MONDAY THROUGH WEDNESDAY WILL LIKEWISE BE IN
THE 40S WITH AGAIN POSSIBLE UPPER 30S BY THURSDAY MORNING.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 230 AM THU...SCT SHOWERS AND ISOL TSTMS WILL CONTINUE TO
SLOWLY MOVE E ACROSS ERN NC THROUGH DAY BREAK. CIGS MAINLY VFR
ACROSS THE REGION BUT COULD OCCASIONALLY DROP TO MVFR IN HEAVIER
SHOWERS. A COLD FRONT CURRENTLY ACROSS SE VA WILL DROP S ACROSS
THE REGION THROUGH 12Z WITH WINDS BECOMING N/NELY TODAY AND EXPECT
GUSTS AROUND 15-20 KT THIS AFTERNOON. PLENTY OF CLOUDS TODAY BUT
CIGS EXPECTED TO MAINLY BE VFR MOST THE DAY WITH A FEW LIGHT
SHOWERS POSSIBLE AS WEAK ISENTROPIC LIFT MOVES ACROSS THE AREA.
A LOW PRES SYSTEM WILL APPROACH THE REGION LATE TODAY AND TONIGHT
BRINGING WIDESPREAD RAINFALL...ESPECIALLY SRN AREAS. CIGS EXPECTED
TO LOWER TO MVFR FROM SW TO NE LATE THIS AFTERNOON THROUGH THE
EVENING AND COULD SEE PERIODS OF IFR IN HEAVIER RAINFALL.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 325 AM THURSDAY...WIDESPREAD MVFR AND POSSIBLE IFR
CONDITIONS CAN BE EXPECTED FRIDAY AS RAINFALL OVERSPREADS THE AREA.
RAPID DRYING AS THE 500 MB TROUGH AXIS PASSES OFFSHORE FRIDAY
NIGHT WILL LEAD TO PLENTIFUL SUNSHINE AND GENERALLY VFR CONDITIONS
FOR SATURDAY INTO MONDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 230 AM THU...LIGHT SWLY FLOW AOB 15 KT CONTINUES ACROSS THE
WATERS EARLY THIS MORNING BUT A COLD FRONT POSITIONED ALONG THE
NC/VA BORDER WILL MOVE INTO THE NRN WATERS SHORTLY AND IS PROGGED
TO MOVE S OF THE REGION AFTER 12Z TODAY. N/NELY WINDS AROUND 15-25
KT WILL DEVELOP BEHIND THE FRONT THIS MORNING AND CONTINUE MUCH
OF THE DAY AND WILL MAINTAIN SCA HEADLINES ACROSS ALL WATERS. AN
AREA OF LOW PRES DEVELOPS ALONG THE STALLED FRONT TO THE S
TONIGHT AND BEGINS TO DEEPEN AS IT MOVES OFF THE SC COAST AFTER
MIGHT ALLOWING NELY TO INCREASE TO AROUND 20-30 KT BY 12Z FRI. SEAS
AROUND 3-5 FT EARLY THIS MORNING WILL BUILD TO AROUND 4-7 FT BY
THIS AFTERNOON AND CONTINUE THIS EVENING WITH INCREASED NELY FLOW.
SEAS BUILD FURTHER LATE TONIGHT AS WINDS CONTINUE TO INCREASE
WITH LOW PRES DEEPENING OFF THE SE COAST.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURSDAY...HAVE INITIATED A GALE WATCH FOR THE
WATERS SOUTH OF OREGON INLET AND THE PAMLICO SOUND BEGINNING AT
12Z ON FRIDAY AND CONTINUING TO 06Z SATURDAY. MODEL WIND FIELDS
CONTINUE TO ADVERTISE N/NNE WINDS AT 25 TO 30 KNOTS AND EXPECT AT
LEAST FREQUENT GUSTS TO 35 KNOTS IF NOT SUSTAINED WINDS. THE WINDS
DO GRADUALLY START TO SUBSIDE BY LATE SATURDAY AS LOW PRESSURE
ACCELERATES AWAY FROM THE COAST AND HIGH PRESSURE BUILDS ALONG THE
CAROLINA COAST. WAVEWATCH BUILDS SEAS TO AS HIGH AS 8 TO 9
FEET...ESPECIALLY OVER THE CENTRAL AND SOUTHERN WATERS FRIDAY
AFTERNOON INTO EARLY SATURDAY. SEAS REMAIN IN SCA RANGE UNTIL LATE
SATURDAY NIGHT. WITH WEAK HIGH PRESSURE LINGERING ALONG THE
COAST...SUNDAY LOOKS TO BE RATHER BENIGN...BUT ANOTHER APPROACHING
COLD FRONT ON MONDAY MAY BRING WINDS UP TO 20 TO 25 KNOTS AND SEAS
CLOSE TO 6 FEET BY EARLY IN THE DAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
     AMZ135-152-154-156-158.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT SATURDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR AMZ156-158.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...CTC
AVIATION...CTC/SK
MARINE...CTC/SK
Hazardous weather outlook, Apr 4, 9:40 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
940 PM EDT WED APR 4 2012

NCZ029-044>047-079>081-090>095-098-103-104-060145-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
940 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 11:41 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1141 PM EDT WED APR 4 2012

NCZ044-079-091-050445-
GREENE-LENOIR-PITT-
1141 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS LENOIR...PITT AND GREENE
COUNTIES THROUGH 1245 AM EDT...

AT 1141 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FALKLAND TO 19 MILES WEST
OF SHINE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF FARMVILLE
TO 9 MILES WEST OF GOLDSBORO...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALSTONBURG...
BRUCE...CASTORIA...STOKES...LA GRANGE...MOSS HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3538 7781 3557 7783 3578 7750 3578 7726
      3577 7726 3576 7721 3574 7719 3564 7717
      3557 7711 3538 7745 3535 7739 3530 7745
      3525 7743 3523 7747 3524 7752 3516 7751
      3507 7761 3501 7773 3512 7775 3518 7783
TIME...MOT...LOC 0341Z 270DEG 27KT 3573 7754 3540 7812

11
Special weather statement, Apr 5, 1:20 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
120 AM EDT THU APR 5 2012

NCZ090>092-098-050600-
DUPLIN-JONES-LENOIR-ONSLOW-
120 AM EDT THU APR 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 200 AM EDT...

AT 121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEAUTANCUS...OR ABOUT 10 MILES NORTHEAST OF WARSAW...
MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KORNEGAY...
ALBERTSON......KORNEGAY...PINK HILL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3517 7805 3518 7797 3517 7797 3517 7792
      3515 7790 3517 7789 3518 7784 3519 7784
      3524 7749 3497 7747 3499 7803
TIME...MOT...LOC 0521Z 266DEG 14KT 3508 7792

11
Special weather statement, Apr 5, 4:03 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT THU APR 5 2012

NCZ103-104-050830-
OUTER BANKS DARE-OUTER BANKS HYDE-
403 AM EDT THU APR 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 430 AM EDT...

AT 404 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HATTERAS...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HATTERAS...FRISCO...
CAPE HATTERAS LIGHTHOUSE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3521 7553 3523 7555 3523 7562 3515 7588
      3516 7587 3519 7580 3521 7577 3520 7575
      3521 7572 3524 7569 3523 7566 3527 7560
      3528 7553 3532 7552 3532 7550
TIME...MOT...LOC 0804Z 273DEG 23KT 3522 7575

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:47 PM EDTSmall Craft AdvisoryMHX22 hr
Apr 4, 10:43 PM EDTSmall Craft AdvisoryMHX13 hr
Apr 4, 11:41 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt64 min
Apr 5, 1:20 AM EDTSpecial Weather StatementMHXLenoir40 min
Apr 5, 4:03 AM EDTSpecial Weather StatementMHXDare27 min
Apr 5, 2:46 PM EDTCoastal Flood AdvisoryMHXPamlico33 hr
Apr 5, 2:46 PM EDTWind AdvisoryMHX21 hr
Apr 5, 3:35 PM EDTGale WarningMHX31 hr
Apr 5, 3:35 PM EDTSmall Craft AdvisoryMHX54 hr

Nearby

Gale Watches in North Carolina, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.